MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - MODERATE; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - MODERATE; ALIGNER, SEQUENTIAL
Model Number 9001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Pain (1994); Discomfort (2330); Tooth Loss (4831)
Date of Event 03/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost." the treating doctor shared that the potential root cause could have been a combination of orthodontic movements performed with the aligners (not anticipated, even with the tooth condition) in the presence of a pre-existing periodontal condition, with the use of class iii elastics being contraindicated on the left side.There is no conclusive evidence provided that supports or opposes whether the invisalign system caused or contributed to the reported permanent damage.Based on the available information, the patient had permanent damage, and the invisalign system was being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.There is no conclusive evidence to confirm the date of the event, and the date (b3) is based on the timelines reported to align and compared to patient information.
 
Event or Problem Description
The treating doctor reported that the patient had symptoms of pain, discomfort, the appearance of a small lump (fistula), and grade iii mobility affecting tooth 3.3 requiring at the end tooth extraction.The patient reported visiting a periodontist that determined the bad condition of the tooth and decided he extraction.The patient indicated being prescribed antibiotics to manage the reported symptoms.The patient is continuing treatment with the invisalign system and is currently reported to have no pain, discomfort, or infection following the extraction of tooth 3.3.

Brand Name
INVISALIGN SYSTEM - MODERATE
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key24895937
Report Number2953749-2026-01410
Device Sequence Number9727310
Product Code NXC
UDI-Device Identifier00816063020196
UDI-Public(01)00816063020196(10)0213873992(13)250310(91)2705786022N
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9001
Device Lot Number213873992
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2026
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age44 YR
Patient SexMale